A case of prothionamide induced hepatitis on patient with multi-drug resistant pulmonary tuberculosis

Jun Beom Park, Byung Hoon Park, Ji Young Son, Ji Ye Jung, Eun Young Kim, Ju Eun Lim, Sang Hoon Lee, Sang Kook Lee, Song Yee Kim, Wonjai Jung, Seungtaek Lim, Kyung Jong Lee, youngae kang, Young Sam Kim, Se Kyu Kim, Joon Chang, Junjeong Choi, Moo Suk Park

Research output: Contribution to journalArticle

Abstract

The prevalence of multi-drug resistant tuberculosis (MDR-TB), which is resistant to isoniazid and rifampin, has been increasing in Korea. And the side effects of 2nd line anti-tuberculosis medications, including drug-induced hepatitis, are well known. Although prothionamide (PTH) is one of the most useful anti-TB medications and although TB medication-induced acute hepatitis is a severe complication, there are only a few published case reports about prothionamide induced hepatitis. In this case report, a 22 year old male was diagnosed with pulmonary MDR-TB and was administered 2nd line anti-TB mediations, including PTH. Afterwards, he had a spiking fever and his liver enzymes were more than 5 times greater than the upper limit of the normal range. He was then diagnosed with drug-induced hepatitis by liver biopsy. His symptoms and liver enzyme elevation were improved after stopping PTH. Accordingly, we report this case of an association between PTH and acute hepatitis. Copyright

Original languageEnglish
Pages (from-to)251-256
Number of pages6
JournalTuberculosis and Respiratory Diseases
Volume70
Issue number3
DOIs
Publication statusPublished - 2011 Mar 1

Fingerprint

Prothionamide
Multidrug-Resistant Tuberculosis
Pulmonary Tuberculosis
Hepatitis
Chemical and Drug Induced Liver Injury
Liver
Isoniazid
Enzymes
Rifampin
Korea
Reference Values
Tuberculosis
Fever
Biopsy

All Science Journal Classification (ASJC) codes

  • Pulmonary and Respiratory Medicine
  • Infectious Diseases

Cite this

Park, Jun Beom ; Park, Byung Hoon ; Son, Ji Young ; Jung, Ji Ye ; Kim, Eun Young ; Lim, Ju Eun ; Lee, Sang Hoon ; Lee, Sang Kook ; Kim, Song Yee ; Jung, Wonjai ; Lim, Seungtaek ; Lee, Kyung Jong ; kang, youngae ; Kim, Young Sam ; Kim, Se Kyu ; Chang, Joon ; Choi, Junjeong ; Park, Moo Suk. / A case of prothionamide induced hepatitis on patient with multi-drug resistant pulmonary tuberculosis. In: Tuberculosis and Respiratory Diseases. 2011 ; Vol. 70, No. 3. pp. 251-256.
@article{6695c9196dc249b18a75e1a5ceb2081b,
title = "A case of prothionamide induced hepatitis on patient with multi-drug resistant pulmonary tuberculosis",
abstract = "The prevalence of multi-drug resistant tuberculosis (MDR-TB), which is resistant to isoniazid and rifampin, has been increasing in Korea. And the side effects of 2nd line anti-tuberculosis medications, including drug-induced hepatitis, are well known. Although prothionamide (PTH) is one of the most useful anti-TB medications and although TB medication-induced acute hepatitis is a severe complication, there are only a few published case reports about prothionamide induced hepatitis. In this case report, a 22 year old male was diagnosed with pulmonary MDR-TB and was administered 2nd line anti-TB mediations, including PTH. Afterwards, he had a spiking fever and his liver enzymes were more than 5 times greater than the upper limit of the normal range. He was then diagnosed with drug-induced hepatitis by liver biopsy. His symptoms and liver enzyme elevation were improved after stopping PTH. Accordingly, we report this case of an association between PTH and acute hepatitis. Copyright",
author = "Park, {Jun Beom} and Park, {Byung Hoon} and Son, {Ji Young} and Jung, {Ji Ye} and Kim, {Eun Young} and Lim, {Ju Eun} and Lee, {Sang Hoon} and Lee, {Sang Kook} and Kim, {Song Yee} and Wonjai Jung and Seungtaek Lim and Lee, {Kyung Jong} and youngae kang and Kim, {Young Sam} and Kim, {Se Kyu} and Joon Chang and Junjeong Choi and Park, {Moo Suk}",
year = "2011",
month = "3",
day = "1",
doi = "10.4046/trd.2011.70.3.251",
language = "English",
volume = "70",
pages = "251--256",
journal = "Tuberculosis and Respiratory Diseases",
issn = "1738-3536",
publisher = "The Korean Academy of Tuberculosis and Respiratory Diseases",
number = "3",

}

Park, JB, Park, BH, Son, JY, Jung, JY, Kim, EY, Lim, JE, Lee, SH, Lee, SK, Kim, SY, Jung, W, Lim, S, Lee, KJ, kang, Y, Kim, YS, Kim, SK, Chang, J, Choi, J & Park, MS 2011, 'A case of prothionamide induced hepatitis on patient with multi-drug resistant pulmonary tuberculosis', Tuberculosis and Respiratory Diseases, vol. 70, no. 3, pp. 251-256. https://doi.org/10.4046/trd.2011.70.3.251

A case of prothionamide induced hepatitis on patient with multi-drug resistant pulmonary tuberculosis. / Park, Jun Beom; Park, Byung Hoon; Son, Ji Young; Jung, Ji Ye; Kim, Eun Young; Lim, Ju Eun; Lee, Sang Hoon; Lee, Sang Kook; Kim, Song Yee; Jung, Wonjai; Lim, Seungtaek; Lee, Kyung Jong; kang, youngae; Kim, Young Sam; Kim, Se Kyu; Chang, Joon; Choi, Junjeong; Park, Moo Suk.

In: Tuberculosis and Respiratory Diseases, Vol. 70, No. 3, 01.03.2011, p. 251-256.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A case of prothionamide induced hepatitis on patient with multi-drug resistant pulmonary tuberculosis

AU - Park, Jun Beom

AU - Park, Byung Hoon

AU - Son, Ji Young

AU - Jung, Ji Ye

AU - Kim, Eun Young

AU - Lim, Ju Eun

AU - Lee, Sang Hoon

AU - Lee, Sang Kook

AU - Kim, Song Yee

AU - Jung, Wonjai

AU - Lim, Seungtaek

AU - Lee, Kyung Jong

AU - kang, youngae

AU - Kim, Young Sam

AU - Kim, Se Kyu

AU - Chang, Joon

AU - Choi, Junjeong

AU - Park, Moo Suk

PY - 2011/3/1

Y1 - 2011/3/1

N2 - The prevalence of multi-drug resistant tuberculosis (MDR-TB), which is resistant to isoniazid and rifampin, has been increasing in Korea. And the side effects of 2nd line anti-tuberculosis medications, including drug-induced hepatitis, are well known. Although prothionamide (PTH) is one of the most useful anti-TB medications and although TB medication-induced acute hepatitis is a severe complication, there are only a few published case reports about prothionamide induced hepatitis. In this case report, a 22 year old male was diagnosed with pulmonary MDR-TB and was administered 2nd line anti-TB mediations, including PTH. Afterwards, he had a spiking fever and his liver enzymes were more than 5 times greater than the upper limit of the normal range. He was then diagnosed with drug-induced hepatitis by liver biopsy. His symptoms and liver enzyme elevation were improved after stopping PTH. Accordingly, we report this case of an association between PTH and acute hepatitis. Copyright

AB - The prevalence of multi-drug resistant tuberculosis (MDR-TB), which is resistant to isoniazid and rifampin, has been increasing in Korea. And the side effects of 2nd line anti-tuberculosis medications, including drug-induced hepatitis, are well known. Although prothionamide (PTH) is one of the most useful anti-TB medications and although TB medication-induced acute hepatitis is a severe complication, there are only a few published case reports about prothionamide induced hepatitis. In this case report, a 22 year old male was diagnosed with pulmonary MDR-TB and was administered 2nd line anti-TB mediations, including PTH. Afterwards, he had a spiking fever and his liver enzymes were more than 5 times greater than the upper limit of the normal range. He was then diagnosed with drug-induced hepatitis by liver biopsy. His symptoms and liver enzyme elevation were improved after stopping PTH. Accordingly, we report this case of an association between PTH and acute hepatitis. Copyright

UR - http://www.scopus.com/inward/record.url?scp=79955389409&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79955389409&partnerID=8YFLogxK

U2 - 10.4046/trd.2011.70.3.251

DO - 10.4046/trd.2011.70.3.251

M3 - Article

VL - 70

SP - 251

EP - 256

JO - Tuberculosis and Respiratory Diseases

JF - Tuberculosis and Respiratory Diseases

SN - 1738-3536

IS - 3

ER -